MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Kidney or Urinary Problem (4503); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Reported by the dm on behalf of the customer via complaint comm.Form - patient had two rms stents placed then in 8 months came back with hydronephrosis.The following has been answered- (b)(4) 28-feb-2022.Did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.Did the patient require any additional procedures due to this occurrence? yes.Did the product cause or contribute to the need for additional procedures? yes.If yes, please specify additional procedures and provide details.Brought patient back for stent exchange and replaced rms stents with two new rms stents.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? yes.Please specify adverse effects and provide details.The complaint was this was stent has a twelve month indwell time and wanted to know if the coils were not draining properly.The following has been requested- (b)(4) 28-feb-2022.General questions for all complaints: are any images available for review? n/a, yes, no what was the target location for the stent? did anything have to be removed from the patient? n/a, yes, no if yes, please specify: what part of the body the device was removed from? what device was removed? what instrument was used to remove it? please specify the storage conditions of the device at the facility, particularly those relating to light and temperature.Why was the stent removed? n/a, exchange, other.If other, please detail why the stent was removed.If the stent was removed what was used to complete the procedure? what was the length of the indwell time? what disease mode was the physician trying to treat? what type and size wire guide was used with the device? did the device come with a pigtail straightener? n/a, yes, no.If yes, was the pigtail straightener used? n/a, yes, no.Did the user attempt to attach the stent to the inserter before or after wire guide insertion? n/a, before, after.Did the user attempt to attach the tapered end of the stent to the inserter? n/a, yes, no.Was this device assembled outside of the body? n/a, yes, no.Did the patient require any additional procedures as a result of this event? n/a, yes, no.What intervention (if any) was required? was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, yes, no.If yes, please specify what was observed and where on the device it was observed.Should the event involve metallic resonance (rms) stents, request the following: was the stent stored in strong light (e.G.In a pyxis maching) or in direct sunlight? was there difficulty advancing the stent to the target location? how long was the stent in-dwelling? what was used to remove the stent? how often was the stent checked during the in-dwelling time? what method was used? was the patient using calcium supplementation? was force required to remove the stent? was encrustation evident on the stent? what is the source of the extrinsic compression? if caused by a tumor, what is the tumor type? what is the stage of the tumor?.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the lab evaluation.Lab evaluation completed 12 april 2022: visual inspection: x2 stents return (one relating to (b)(4) report reference number 3001845648-2022-00164).Both pigtail curl observed not lying flat on the table.X1 pigtail contained encrustation and significant bend/kink on the body of the stent.Distal end on pigtail curl on both stents out of shape.Functional inspection: n/a.
 
Additional Manufacturer Narrative
Device evaluation: the rms-060024-r device of lot number c1801805 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.It should be noted x2 devices were returned for evaluation of different lot numbers.X1 rms-060024-r of c1831505 and x1 rms-060024-r of lot c1801805.Both devices were returned together loose in a clear bag without labels.The investigation will cross reference both devices.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 12 april 2022.On evaluation of the devices (x2 stents) returned, both pigtail curls observed not lying flat on the table.X1 pigtail contained encrustation and significant bend/kink on the body of the stent.Distal end on pigtail curl on both stents out of shape.It should be noted the foreign material noted on one device was possibly the paper from the assistants attempt to clean the device before returning the device.It was confirmed by manufacturing that this material is not present in the manufacturing area and the devices would not have come in contact with this in the manufacturing facility document review: prior to distribution rms-060024-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for rms-060024-r of lot number c1801805 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1801805.It should be a noted although there is an nc on the c1801805 work order for foreign material, it was confirmed by manufacturing the nc is not related to the material this was loose fm on pouches it should be noted that the instructions for use (ifu0020) states the following: ¿potential adverse events associated with indwelling ureteral stents include, hydronephrosis¿ the instruction of use also warns ¿individual variations of interaction between stents and the urinary system are unpredictable¿.Image review: n/a.Impression: n/a.Root cause review: a definitive root cause of hydronephrosis is known potential outcome of the procedure was identified from the available information.It should be noted that hydronephrosis is listed in the instructions for use attached to the packaging on the device as a potential adverse event associated with indwelling ureteral stents.It should be noted there were significant attempts to obtain additional information.With the available information, it may be possible to suggest that the devices kinked during removal.It may be possible the patient had difficult anatomy contributing to a difficult device removal and consequently the device kinked.Summary: complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According to the initial reporter, the patient was brought patient for stent exchange and the rms stents were replaced with two new rms stents complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Device evaluation: the rms-060024-r device of lot number c1801805 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.It should be noted x2 devices were returned for evaluation of different lot numbers.X1 rms-060024-r of c1831505 and x1 rms-060024-r of lot c1801805.Both devices were returned together loose in a clear bag without labels.The investigation will cross reference both devices.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2022.On evaluation of the devices (x2 stents) returned, both pigtail curls observed not lying flat on the table.X1 pigtail contained encrustation and significant bend/kink on the body of the stent.Distal end on pigtail curl on both stents out of shape.It should be noted the foreign material noted on one device was possibly the paper from the assistants attempt to clean the device before returning the device.It was confirmed by manufacturing that this material is not present in the manufacturing area and the devices would not have come in contact with this in the manufacturing facility document review prior to distribution rms-060024-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for rms-060024-r of lot number c1801805 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1801805.It should be a noted although there is an nc on the c1801805 work order for foreign material, it was confirmed by manufacturing the nc is not related to the material this was loose fm on pouches it should be noted that the instructions for use (ifu0020) states the following: ¿potential adverse events associated with indwelling ureteral stents include, hydronephrosis¿ the instruction of use also warns ¿individual variations of interaction between stents and the urinary system are unpredictable¿.Image review: n/a.Impression: n/a.Root cause review: a definitive root cause of hydronephrosis is known potential outcome of the procedure was identified from the available information.It should be noted that hydronephrosis is listed in the instructions for use attached to the packaging on the device as a potential adverse event associated with indwelling ureteral stents.It should be noted there were significant attempts to obtain additional information.With the available information, it may be possible to suggest that the devices kinked during removal.It may be possible the patient had difficult anatomy contributing to a difficult device removal and consequently the device kinked.Summary: complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According to the initial reporter, the patient was brought patient for stent exchange and the rms stents were replaced with two new rms stents complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to corrections made to patient impact coding annex e on (b)(6)2023.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key13859249
Report Number3001845648-2022-00165
Device Sequence Number13703056
Product Code FAD
UDI-Device Identifier10827002341101
UDI-Public(01)10827002341101(17)240217(10)C1801805
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2024
Device Model NumberG34110
Device Catalogue NumberRMS-060024-R
Device Lot NumberC1801805
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/22/2022
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer02/28/2022
02/28/2022
02/28/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/10/2022
08/18/2022
12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale